Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

I was diagnosed with otitis media with effusion a little

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15317 Questions
Question
I was diagnosed with otitis media with effusion a little over a month ago. The pressure in my ears has subsided, but I still have issues with my balance being off at times. Is this normal to have one symptom subside and still be dealing with another? Is there any over-the-counter meds that I would take to help with this issue? Thanks!

FEMALE
My balance will seem off (sometimes it is worse laying down), twice in the last month I got dizzy, and I did have pressure in my ears (now gone).

Current medications
Zoloft(daily), Clonazepam(as needed for panic attacks)
Fri, 9 Feb 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Michelle Gibson James 27 minutes later
Brief Answer:
this can occur in some persons

Detailed Answer:
HI, thanks for using healthcare magic

Yes,unfortunately there can be a lingering problem with balance in persons with a prior history of problems in the ear.

There are over the counter medications that help with balance but they are only generally only used for a short period of time because they can sometimes prevent the body from healing and correcting itself. Eg dramamine, meclizine,

They may cause added drowsiness when combined with clonezepam.

If the loss of balance gets worse or does not resolve after an additional 1 to 2 weeks, then you can be reassessed.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: I was diagnosed with otitis media with effusion a little 30 hours later
Yes, it does help. Thanks! Would something like Mucinex be helpful in drying up the remaining fluid?
 
 
Answered by Dr. Michelle Gibson James 4 minutes later
Brief Answer:
unfortunately would not help in this area

Detailed Answer:
HI

Typically this is used to help with mucus in the nose and other aspects of the airways.
It basically increases the thickness of mucus so that it can be expelled by coughing from the airways.

It would not help with fluid in the ears unfortunately
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor